Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 82, NWS Little Rock, AR

April 13, 20184 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 13, 2018, 5:58 PM CDT for 4 counties in Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2018, 5:58 PM CDT (22:58 UTC)
Expired
Apr 13, 2018, 6:45 PM CDT
In force
47 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Johnson County, AR, Logan County, AR, Newton County, AR, Pope County, AR

The radar

The Western Arkansas radar (KSRX), 95 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 1:50 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 572 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1715 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
572 m²/s²
0-3 km storm-relative helicity
541 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:32 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Apr 13, 3:32 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
332 PM CDT Fri Apr 13 2018

.SHORT TERM...Tonight Through Saturday
Overall forecast philosophy remains constant during this short
period. Conditions for well organized convection are indicated by
18z KLZK sounding. Still a question remains how quickly convection
will grow upscale to a more linear mode.

Heavy convection is expected to clear southeast sections by 14/14z

Text &&

.LONG TERM...Saturday night through Friday

 The biggest concern in
the long term periods will be near-freezing temperatures Sunday
and Monday morning.

Closed upper low will follow the surface system departing on
Saturday night, with the primary track north of the region. Cloud
cover associated with the system will pass through northern
Arkansas, with clearing over the remainder of the area.

With much colder air moving into the region, temperatures will fall
into the 30s in most areas, and we could see readings close to
freezing in the northwest and portions of the west by Sunday
morning. However, the clouds remaining in the north should preclude
a hard freeze.

Surface high pressure will move into the region on Sunday, with
clouds clearing out. Freezing/near-freezing temperatures will be a
little more widespread on Sunday night/Monday morning, with a freeze
most likely in the west and north. Some portions of the northwest
(particularly the usual sheltered valley areas) could see
temperatures in the 20s.

The high will shift eastward Monday into Tuesday, with winds coming
around to the south, and temperatures warming back into the 70s to
around 80 degrees.

Around mid-week, a weaker front will move through the region,
yielding little more than slight rain chances and a slight increase
in cloud cover. There will be slight cooling behind this front.

Toward the end of the week, there will be another system approaching
the area, bringing another chance for rainfall. &&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     60  68  38  53 / 100  50  10  10
Camden AR         57  66  38  58 / 100  50  10   0
Harrison AR       47  57  31  47 /  60  10  10  10
Hot Springs AR    54  61  36  55 / 100  30  10   0
Little Rock   AR  58  65  38  55 / 100  40  10   0
Monticello AR     62  68  40  56 / 100  60  10   0
Mount Ida AR      50  60  34  54 /  90  20   0   0
Mountain Home AR  52  61  32  48 /  80  20  10  10
Newport AR        61  68  40  53 / 100  50  10  10
Pine Bluff AR     61  66  39  55 /  90  50  10   0
Russellville AR   51  60  36  54 /  90  20  10  10
Searcy AR         59  66  38  55 /  90  50  10  10
Stuttgart AR      61  67  41  55 / 100  60  10   0
&&

.LZK Watches/Warnings/Advisories...
Wind Advisory until 10 PM CDT this evening FOR Arkansas-Desha-
Drew-Independence-Jackson-Jefferson-Lincoln-Lonoke-Monroe-
Prairie-White-Woodruff.

Flash Flood Watch through late tonight FOR Arkansas-Bradley-
Desha-Drew-Lincoln-Monroe.

&&

Short Term...99 / Long Term...57
Hazardous weather outlook, Apr 13, 6:39 AM CDT, 11 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
639 AM CDT Fri Apr 13 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141145-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
639 AM CDT Fri Apr 13 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will affect the state on today and
tonight, as a storm system moves through the region. Scattered
strong to severe thunderstorms will be possible, with the primary
threats of damaging winds and large hail possible. Also, a few
tornadoes will be possible, primarily in the afternoon and evening
hours today. Additionally, heavy rainfall will be a concern with
any stronger storms, with localized flooding and flash flooding
possible.

Also, winds will be elevated today from the south, and be 10 to 20
mph, some gusts to around 25 to 30 mph. Caution is advised on
area bodies of water due to the increased winds.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

The storm system will be pushing through Arkansas on Saturday, and
will gradually take the showers and thunderstorms to the east of
the state. Localized flooding could be on going with the heavy
rain from Friday night. Any remaining storms may contain heavy
rain before all moving out of Arkansas Saturday night. Much colder
air again will filter in behind the cold front, and spotty
locations will see around freezing temperatures Sunday and Monday
mornings. Mostly dry Monday and the coming week.

.Spotter Information Statement...

Spotter activation will be needed this afternoon and evening due
to the potential of severe storms.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

59

In the hours before

Special weather statement, Apr 13, 3:14 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Little Rock AR
314 PM CDT FRI APR 13 2018

ARZ040-041-132100-
Polk AR-Montgomery AR-
314 PM CDT FRI APR 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK AND WESTERN
MONTGOMERY COUNTIES UNTIL 400 PM CDT...

At 314 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shady, or 11 miles north of Umpire, moving northeast at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Oden...                           Shady...
Opal...                           Little Missouri Falls Recreatio...
Bard Springs Recreation Area...   Caney Creek Wilderness...
Albert Pike Recreation Area...    Big Fork...
Board Camp...                     Pine Ridge...
Shady Lake Recreation Area...     Fancyhill...
Cherry Hill in Polk County...     Roaring Branch Natural Area...

A tornado watch remains in effect until 1000 PM CDT for western and
southwestern Arkansas.

LAT...LON 3452 9416 3469 9406 3468 9393 3466 9392
      3467 9388 3471 9387 3471 9382 3472 9382
      3472 9378 3473 9378 3473 9375 3474 9374
      3435 9376 3435 9412 3442 9416
TIME...MOT...LOC 2014Z 219DEG 36KT 3443 9409

Cavanaugh

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 4:04 AM CDTWind AdvisoryLZKArkansas, Desha, Drew, Independence, Jackson, Jefferson and 6 more18 hr
Apr 13, 2:46 PM CDTFlash Flood WatchLZKArkansas, Bradley, Desha, Drew, Lincoln, Monroe15 hr
Apr 13, 3:14 PM CDTSpecial Weather StatementLZKMontgomery46 min
Apr 13, 5:31 PM CDTTornado WarningLZKBoone29 min
Apr 13, 5:49 PM CDTSevere Thunderstorm WarningLZKSearcy, Stone, Van Buren41 min
Apr 13, 6:13 PM CDTSevere Thunderstorm WarningLZKPolk, Scott47 min
Apr 13, 6:21 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Scott, Yell39 min
Apr 13, 6:41 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope, Searcy, Van Buren49 min
Apr 13, 6:47 PM CDTTornado WarningLZKJohnson, Newton43 min
Apr 13, 6:56 PM CDTSevere Thunderstorm WarningLZKLogan, Scott, Yell49 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.